Jump to content

Is opioid cessation destabilising?


Recommended Posts

I have been depressed lately. I'm wondering if it's due to tapering my pain meds. I've gone from about 100mg morphine equivilant/day to 25mg over a few weeks, after a few years on it. I feel okay physically but I'm deeply deeply depressed. Has anyone had experience with this?

Link to comment
Share on other sites

I would expect depression with that rapid a titration. Maybe you could increase one of the AD's you are on now for a while to help with the depression. Have you discussed this with your doc ? It is quite common to have depression with long term opioid withdrawal. 

Link to comment
Share on other sites

My psychiatrist and GP know how my mood is. I've been depressed for years it's just a recent worsening. Psychiatrist is new and wants me to go IP and have med change there. I have to wait a couple of weeks for my insurance to cover it (waiting period). None of my meds are really that effective so they need an overhaul. I doubt raising an AD would help, I have been on higher doses of both without any further benefit. Same with lithium and lamotrigine. I have talked about TMS with the doctor, if meds don't help. Truthfully, I have mostly resigned to taking my own life but I think I will do the hospital stay and see how it goes.

Link to comment
Share on other sites

I'm definitely aware of opioid tapering associated depression. I'm glad to hear you're thinking it might be a contributing factor rather than just assuming things are getting worse for no reason.

Seems like hitting the restart button on your meds inpatient is an option that's better than being dead, as once you're dead there are no more options.

Link to comment
Share on other sites

 Share

×
×
  • Create New...